MAUDE Adverse Event Report: SCANLAN INTERNATIONAL, INC. SCANLAN DENNIS RIB CUTTER

SCANLAN INTERNATIONAL, INC. SCANLAN DENNIS RIB CUTTER
Model Number 9909-902
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rib cutter in question was not returned for further analysis.Review of the design, manufacturing batch record, and technical documentation found no non-conformities.Inspection of product from the current production lot indicate that the rib cutters meet specifications and perform as intended.Unable to draw a conclusion from the information available.
 
Event or Problem Description
The instrument did not cut the ribs but crushed them instead.This caused an estimated additional hour during the surgery.The procedure was completed successfully and the patient did have a good outcome.This issue occured with the first use of the instrument.As reported.

Brand Name
SCANLAN DENNIS RIB CUTTER
Common Device Name
RIB CUTTER
Manufacturer (Section D)
SCANLAN INTERNATIONAL, INC.
one scanlan plaza
saint paul 55107 1608
Manufacturer (Section G)
SCANLAN INTERNATIONAL
one scanlan plaza
saint paul MN 55107 1629
Manufacturer Contact
mark watson
one scanlan plaza
saint paul 55107-1608
6517285759
MDR Report Key20925676
Report Number2126670-2024-00007
Device Sequence Number14716427
Product Code HTX
UDI-Device Identifier00846159033694
UDI-Public00846159033694
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9909-902
Device Catalogue Number9909-902
Device Lot NumberBD6B1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose